MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.1
Medical Device Problem Codes Positioning Failure (1158); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 04/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lens was returned in liquid, in lens vial.Visual inspection found no visible damage to the lens.A lens work order search was performed.No similar complaint type events found.(b)(4).
 
Event or Problem Description
The reporter stated that a 12.1mm, micl12.1, -12.5 diopter, implantable collamer lens was implanted in the patient's left eye (os) upside down, the lens was removed and the backup lens was used.The reporter stated that there was no patient injury.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Corrected information: date of event was changed to (b)(6) 2018 previous reported date was incorrect.(b)(4).The lens was not implanted upside down as initially reported.The lens was implanted on (b)(6)) 2018 and exchanged on (b)(6) 2018 due to observation of low vault, elevated iop (intraocular pressure) without pupil block and significant reduction of irido-corneal angles.The reporter stated that the cause of event was due to patient related factor.(b)(4).
 
Additional Manufacturer Narrative
-implantable collamer lens was implanted in the patient's right eye (od).(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7648241
Report Number2023826-2018-00973
Device Sequence Number10794515
Product Code MTA
UDI-Device Identifier00841542102803
UDI-Public00841542102803
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2019
Device Model NumberMICL12.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer07/02/2018
09/10/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/01/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR